Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 208, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Jun 28, 2016, 11:21 PM CDT for 4 counties in Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2016, 11:21 PM CDT (04:21 UTC)
- Expired
- Jun 29, 2016, 12:00 AM CDT
- In force
- 39 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Furnas County, NE, Gosper County, NE, Harlan County, NE, Phelps County, NE
The radar
The Grand Island radar (KUEX), 117 km from the middle of the area, began a volume at 04:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 28, 8:55 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.4 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1615 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1591 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 7.9
The text
As transmitted.
316
WUUS53 KGID 290421
SVRGID
NEC065-073-083-137-290500-
/O.NEW.KGID.SV.W.0208.160629T0421Z-160629T0500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
1121 PM CDT TUE JUN 28 2016
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GOSPER COUNTY IN SOUTH CENTRAL NEBRASKA...
PHELPS COUNTY IN SOUTH CENTRAL NEBRASKA...
FURNAS COUNTY IN SOUTH CENTRAL NEBRASKA...
WESTERN HARLAN COUNTY IN SOUTH CENTRAL NEBRASKA...
* UNTIL MIDNIGHT CDT
* AT 1121 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES WEST OF JOHNSON LAKE TO 10 MILES NORTH OF
HOLBROOK TO 6 MILES SOUTHWEST OF CAMBRIDGE...MOVING EAST AT 60 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
HOLDREGE...CAMBRIDGE...ARAPAHOE...OXFORD...BERTRAND...ELWOOD...BEAVER
CITY...ORLEANS...LOOMIS...HOLBROOK...FUNK...STAMFORD...EDISON...ATLANTA...
WILSONVILLE...SMITHFIELD...RAGAN...HENDLEY...HOLLINGER AND JOHNSON
LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4035 10020 4035 10010 4044 10009 4044 9998
4070 9998 4070 9977 4060 9918 4054 9918
4023 9931 4000 9961 4000 10019
TIME...MOT...LOC 0421Z 286DEG 50KT 4067 10002 4044 10008 4024 10027
HAIL...<.75IN
WIND...60MPH
$$
HEINLEIN1 follow-up statement
006
WWUS53 KGID 290457
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1157 PM CDT TUE JUN 28 2016
NEC065-073-083-137-290506-
/O.EXP.KGID.SV.W.0208.000000T0000Z-160629T0500Z/
GOSPER NE-PHELPS NE-FURNAS NE-HARLAN NE-
1157 PM CDT TUE JUN 28 2016
...THE SEVERE THUNDERSTORM WARNING FOR GOSPER...PHELPS...FURNAS AND
WESTERN HARLAN COUNTIES WILL EXPIRE AT MIDNIGHT CDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FOR
NORTH CENTRAL KANSAS...AND SOUTH CENTRAL NEBRASKA.
LAT...LON 4035 10020 4035 10010 4044 10009 4044 9998
4070 9998 4070 9977 4060 9918 4054 9918
4023 9931 4000 9961 4000 10019
TIME...MOT...LOC 0454Z 286DEG 50KT 4067 10002 4044 10008 4024 10027
$$
HEINLEINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 5:56 PM CDT, 5 hours 25 minutes earlier.
Area forecast discussion, Jun 28, 5:56 PM CDT, 5 hours 25 minutes before
Area Forecast Discussion National Weather Service Hastings NE 556 PM CDT TUE JUN 28 2016 .SHORT TERM...(This evening through Wednesday) Issued at 338 PM CDT Tue Jun 28 2016 This is a rather complex forecast period with the primary concern centering around the chance of thunderstorms tonight. Most forecast models indicate that thunderstorms will develop across portions of western Nebraska and the north central Nebraska sandhills region this evening. The question then becomes will these thunderstorms hold together through the overnight hours as they track southeast and eventually into our forecast area. The best environment for thunderstorms through the overnight hours will be across our western zones and this is where we will continue to carry the highest chances. However, this is not a sure bet with the latest 12z ECMWF basically dry for nearly our entire forecast area through 7 am Wednesday. The 12z NAM and GFS are the most optimistic in our area finally catching some rain with the highest likelihood across western zones. Some of the WRF models also indicate an MCS tracking into our west and then dieing out late tonight. Most of our counties are in need of precipitation so lets hope these storms can hold together tonight. There will be plenty of elevated CAPE and deep layer shear for a few strong to potentially severe thunderstorms tonight. The best bet for the stronger storms will be earlier on in the MCS life cycle...which will thus favor western zones. In addition...a wind threat tends to be the primary threat from most MCS events and wind will be the primary threat tonight. Wednesday...Thunderstorms will remain possible especially along old outflow boundaries. The greatest threat of thunderstorms on Wednesday will slide south through the day and should be more over Kansas by later in the day. .LONG TERM...(Wednesday night through Tuesday) Issued at 338 PM CDT Tue Jun 28 2016 We do not expect any big changes in the current pattern...which will continue to support the chance for isolated to scattered thunderstorms primarily in the evening and overnight hours. These will be forced by generally weak shortwaves and so will be fairly hit and miss through the period. However...heavy rain will certainly be possible for areas that can get under some of these often fairly slow moving thunderstorms...but again coverage area may be lacking. Overall the high temperatures should be more pleasant than what we had through most of June with highs only around 80 to the lower 80s on most days. These temperatures are actually a bit below normal for this time of year. && .AVIATION...(For the 00Z KGRI/KEAR TAFS through 00Z Wednesday evening) Issued at 553 PM CDT Tue Jun 28 2016 Main concern for the TAFS is whether or not convection along the high plains will organize and sustain during the overnight hours to impact KEAR and KGRI. Short term models suggest storms could reach the terminals toward 05Z and continue into the overnight hours before weakening/moving out Wednesday morning. Have carried VCTS and will monitor trends. Aside from the potential for storms, VFR conditions are expected. && .GID Watches/Warnings/Advisories... NE...None. KS...None. && SHORT TERM...Wesely LONG TERM...Wesely AVIATION...Fay
Hazardous weather outlook, Jun 28, 8:22 PM CDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 822 PM CDT TUE JUN 28 2016 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 291200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 822 PM CDT TUE JUN 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. THUNDERSTORMS ACROSS WESTERN NEBRASKA ARE EXPECTED TO TRACK SOUTHEAST INTO WESTERN PORTIONS OF THE OUTLOOK AREA AFTER DARK AND CONTINUE INTO THE OVERNIGHT HOURS. THE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS TO 70 MPH...LARGE HAIL TO THE SIZE OF HALF DOLLARS AND LOCALLY HEAVY RAINFALL...MAINLY FOR LOCATIONS WEST OF HIGHWAY 281. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE ARE SEVERAL CHANCES FOR THUNDERSTORMS THROUGHOUT THE WEDNESDAY THROUGH MONDAY TIME FRAME. GIVEN ALL OF THE THUNDERSTORM CHANCES DURING THE NEXT SEVERAL DAYS...THERE IS A DECENT BET FOR A FEW ROUNDS OF SEVERE STORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS...ALONG WITH HEAVY RAINFALL AND THE POTENTIAL FOR LOCALIZED FLOODING. CURRENTLY...THERE IS AT LEAST A MARGINAL RISK OF SEVERE STORMS ACROSS THE ENTIRE OUTLOOK AREA WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT. THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS THURSDAY AND THURSDAY NIGHT FOR PARTS OF NORTH CENTRAL KANSAS. ADDITIONAL CHANCES FOR SEVERE WEATHER COULD MATERIALIZE LATER IN THE FORECAST...BUT IT IS STILL TOO EARLY TO CONFIDENTLY ASSESS THIS POTENTIAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT...PRIMARILY FOR LOCATIONS WEST OF HIGHWAY 281. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Special weather statement, Jun 28, 10:29 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 1029 PM CDT TUE JUN 28 2016 NEZ060-290400- DAWSON NE- 1029 PM CDT TUE JUN 28 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DAWSON COUNTY UNTIL 1100 PM CDT... AT 1029 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES NORTHWEST OF GOTHENBURG TO 29 MILES WEST OF COZAD TO 38 MILES NORTHWEST OF CAMBRIDGE. MOVEMENT WAS SOUTH AT 45 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... COZAD...GOTHENBURG AND FARNAM. THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 209 AND 227. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4105 10022 4105 9982 4070 9993 4070 10022 TIME...MOT...LOC 0329Z 339DEG 38KT 4114 10028 4092 10054 4055 10082 FAY
Special weather statement, Jun 28, 10:52 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1052 PM CDT TUE JUN 28 2016
NEZ039-046-290415-
SHERMAN NE-VALLEY NE-
1052 PM CDT TUE JUN 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR VALLEY AND NORTHWESTERN SHERMAN
COUNTIES UNTIL 1115 PM CDT...
AT 1051 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 18 MILES WEST OF FORT HARTSUFF STATE PARK TO 12
MILES NORTHWEST OF ARCADIA TO 26 MILES NORTHWEST OF LITCHFIELD.
MOVEMENT WAS SOUTHEAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ORD...ARCADIA...ELYRIA AND FORT HARTSUFF STATE PARK.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4174 9892 4146 9892 4134 9904 4128 9920
4174 9921
TIME...MOT...LOC 0351Z 302DEG 19KT 4175 9936 4155 9930 4140 9955
FAYSpecial weather statement, Jun 28, 10:58 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1058 PM CDT TUE JUN 28 2016
NEZ060-290430-
DAWSON NE-
1058 PM CDT TUE JUN 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DAWSON COUNTY UNTIL 1130
PM CDT...
AT 1057 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 12 MILES NORTH OF COZAD TO NEAR GOTHENBURG.
MOVEMENT WAS EAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
COZAD...GOTHENBURG AND FARNAM.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 209 AND 227.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4105 10022 4105 9976 4086 9985 4070 9998
4070 10022
TIME...MOT...LOC 0357Z 278DEG 24KT 4104 10002 4088 10012 4074 10032
FAYSpecial weather statement, Jun 28, 11:13 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1113 PM CDT TUE JUN 28 2016
NEZ060-061-072-073-082-290500-
GOSPER NE-PHELPS NE-DAWSON NE-FURNAS NE-BUFFALO NE-
1113 PM CDT TUE JUN 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR DAWSON...WESTERN BUFFALO...
GOSPER...WESTERN PHELPS AND FURNAS COUNTIES UNTIL MIDNIGHT CDT...
AT 1112 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR EDDYVILLE TO 15 MILES WEST OF CAMBRIDGE.
MOVEMENT WAS SOUTH AT 55 MPH.
HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LEXINGTON...CAMBRIDGE...ARAPAHOE...BERTRAND...ELWOOD...BEAVER CITY...
OVERTON...LOOMIS...SUMNER...HOLBROOK...MILLER...EDISON...EDDYVILLE...
WILSONVILLE...SMITHFIELD...HENDLEY AND JOHNSON LAKE.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 224 AND 254.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FOR
SOUTH CENTRAL NEBRASKA.
LAT...LON 4035 10020 4035 10010 4044 10009 4044 9998
4070 9998 4070 10009 4105 9976 4105 9922
4070 9943 4067 9942 4067 9939 4043 9948
4035 9958 4035 9963 4028 9963 4019 9969
4000 9989 4000 10019
TIME...MOT...LOC 0412Z 344DEG 49KT 4105 9967 4023 10045
HEINLEINSpecial weather statement, Jun 28, 11:14 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1114 PM CDT TUE JUN 28 2016
NEZ039-046-290445-
SHERMAN NE-VALLEY NE-
1114 PM CDT TUE JUN 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR VALLEY AND SHERMAN COUNTIES UNTIL
1145 PM CDT...
AT 1114 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 8 MILES WEST OF ELYRIA TO NEAR ARCADIA TO 12
MILES NORTHWEST OF LITCHFIELD. MOVEMENT WAS EAST AT 35 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ORD...LOUP CITY...ARCADIA...NORTH LOUP...LITCHFIELD...ASHTON...ROCKVILLE...
HAZARD...ELYRIA AND SHERMAN RESERVOIR DAM.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4167 9876 4139 9875 4105 9885 4105 9921
4173 9921
TIME...MOT...LOC 0414Z 291DEG 31KT 4166 9917 4147 9906 4129 9931
FAYThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 10:29 PM CDT | Special Weather Statement | GID | Dawson | 31 min |
| Jun 28, 10:52 PM CDT | Special Weather Statement | GID | Valley | 23 min |
| Jun 28, 10:58 PM CDT | Special Weather Statement | GID | Dawson | 32 min |
| Jun 28, 11:13 PM CDT | Special Weather Statement | GID | Dawson, Furnas, Gosper | 47 min |
| Jun 28, 11:14 PM CDT | Special Weather Statement | GID | Sherman, Valley | 31 min |
| Jun 28, 11:39 PM CDT | Special Weather Statement | GID | Buffalo | 36 min |
| Jun 29, 12:05 AM CDT | Special Weather Statement | GID | Harlan, Phelps | 25 min |
| Jun 29, 12:31 AM CDT | Special Weather Statement | GID | Franklin, Harlan | 44 min |
| Jun 29, 1:26 AM CDT | Special Weather Statement | GID | Merrick | 49 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.